MAUDE Adverse Event Report: MASIMO - 40 PARKER RAINBOW R1 25L; OXIMETER

MASIMO - 40 PARKER RAINBOW R1 25L; OXIMETER
Model Number 2414
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Codes Cyanosis (1798); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts have been made to obtain the product.The product has not been returned to masimo to allow an analysis to be performed.If the product is returned for evaluation or new information is obtained, a follow up report will be submitted.
 
Event or Problem Description
The customer reported that the device provided inaccurate spmet measurements."the case involves a wisdom tooth extraction on a (b)(6) girl with type 2 congenital methemoglobinemia.I placed a rev n sensor on the right ring finger and the spmet reading was 0.0.After it didn¿t change i placed another sensor on the left thumb.The spmet stayed 0.0.The patient was also cyanotic with blue fingertips and cheeks.Our spo2 read 11% on room air at the beginning of the case which improved to 35% with 2lpm o2 by nasal cannula.On induction and intubation they placed a left radial arterial line.Po2 on 35% was above 100 and spo2 remained 40%.Met level read 13.9, though it was out of range for their co-ox so they only told us.They drew 2 more abgs that was consistent on the met level.We placed o3 on the patient as well which stayed around 49-51 throughout the case." no known impact or consequence to patient were reported.
 
Additional Manufacturer Narrative
The returned sensor was evaluated.During evaluation the sensor passed all visual and continuity testing.No errors or interruptions to measurements were observed and no loss of measurements with cable bending.The sensor was functioning as designed.
 
Event or Problem Description
The customer reported that the device provided inaccurate spmet measurements."the case involves a wisdom tooth extraction on a 16 year old girl with type 2 congenital methemoglobinemia.I placed a rev n sensor on the right ring finger and the spmet reading was 0.0.After it didn¿t change i placed another sensor on the left thumb.The spmet stayed 0.0.The patient was also cyanotic with blue fingertips and cheeks.Our spo2 read 11% on room air at the beginning of the case which improved to 35% with 2lpm o2 by nasal cannula.On induction and intubation they placed a left radial arterial line.Po2 on 35% was above 100 and spo2 remained 40%.Met level read 13.9, though it was out of range for their co-ox so they only told us.They drew 2 more abgs that was consistent on the met level.We placed o3 on the patient as well which stayed around 49-51 throughout the case." no known impact or consequence to patient were reported.

Brand Name
RAINBOW R1 25L
Common Device Name
OXIMETER
Manufacturer (Section D)
MASIMO - 40 PARKER
40 parker
irvine CA 92618 1604
MDR Report Key8417958
Report Number2031172-2019-00124
Device Sequence Number11251517
Product Code DQA
UDI-Device Identifier10843997002322
UDI-Public10843997002322
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K081659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model Number2414
Device Catalogue Number2414
Device Lot Number18EDX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR